Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 90, NWS New Orleans, LA

May 26, 2011Jackson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at May 26, 2011, 1:42 PM CDT for Jackson County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2011, 1:42 PM CDT (18:42 UTC)
Expired
May 26, 2011, 2:30 PM CDT
In force
48 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Jackson County, MS

The radar

The Mobile radar (KMOB), 33 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3259 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3259 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
464 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
2.0
Supercell composite
12.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 261842
SVRLIX
MSC059-261930-
/O.NEW.KLIX.SV.W.0090.110526T1842Z-110526T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
142 PM CDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITY OF ESCATAWPA...

* UNTIL 230 PM CDT

* AT 134 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  VANCLEAVE...OR 8 MILES WEST OF ESCATAWPA...AND MOVING NORTHEAST AT
  25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WADE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3039 8870 3055 8883 3074 8864 3074 8848
      3073 8841 3066 8840 3051 8840
TIME...MOT...LOC 1842Z 233DEG 20KT 3056 8863

$$
1 follow-up statement
504 
WWUS54 KLIX 261859
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
159 PM CDT THU MAY 26 2011

MSC059-261930-
/O.CON.KLIX.SV.W.0090.000000T0000Z-110526T1930Z/
JACKSON MS-
159 PM CDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR JACKSON COUNTY...

AT 148 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THE FIRST STORM WAS 
LOCATED BETWEEN VANCLEAVE AND WADE AND THE SECOND STORM WAS LOCATED 
3 MILES NORTHWEST OF GAUTIER ALONG INTERSTATE 10...BOTH MOVING 
NORTHEAST AT 25 MPH.

LAT...LON 3039 8870 3055 8883 3074 8864 3074 8848
      3073 8841 3066 8840 3051 8840
TIME...MOT...LOC 1857Z 233DEG 20KT 3061 8855

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 4:12 AM CDT, 9 hours 30 minutes earlier.

Area forecast discussion, May 26, 4:12 AM CDT, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
412 AM CDT THU MAY 26 2011

.SYNOPSIS...AT 7Z SFC LOW WAS RIGHT OVER STL WITH A COLD FRONT
STRETCHING SOUTH TO NEAR MEM AND THEN SW THROUGH NCNTRL LA AND INTO
EAST TX. BROAD HIGH PRESSURE IS FOUND OVER SCNTRL CANADA AND JUST
OFF THE ATLANTIC COAST. MAIN UPPER LVL DISTURBANCE IS MOVING THROUGH
THE MID MS VALLEY AND INTO THE OH VALLEY/GRT LAKES REGION. ANOTHER
BROAD UPPER LOW IS IN THE PAC NW WHILE RIDGING IS OCCURRING OVER THE
CONTINENTAL DIVIDE. /CAB/

&&

.SHORT TERM...MAIN FCST CONCERN IS IN THE FIRST 6-12 HRS. CURRENT
CONVECTION IS ACTUALLY WELL AHEAD OF THE FRONT AND MOVING ACROSS
EXTREME SRN MS AND PORTIONS OF SELA. THIS HAS BEEN WEAKENING THROUGH
THE MORNING FOR THE MOST PART AS IT MOVES FURTHER AWAY FROM THE MID
AND UPPER LVL SUPPORT. EXPECT THIS ACTIVITY TO CONTINUE TO WEAKEN
AND EVENTUALLY DISSIPATE THROUGH THE MORNING BUT MAY NOT BE THE END
TO RAIN CHANCES THOUGH. AS THE FRONT APPROACHES THE REGION AROUND
MIDDAY/AFTN...WE WILL HEAT UP AND BECOME MORE UNSTABLE AND THERE
COULD BE JUST ENOUGH FORCING TO HELP SHRA AND TSRA REFIRE ACROSS THE
NRN/NERN 3RD OF THE CWA. SOME OF THESE STORMS COULD BE STRONG WITH
ISLTD SVR POSSIBLE. WE WILL HAVE INSTABILITY AND EVEN MOVE UNDER THE
LFQ OF THE UPPER JET. THE BIGGEST DRAW BACK FROM SVR WILL BE MID LVL
SUPPORT. H5 WINDS WILL BE ON THE WEAKER SIDE INITIALLY AND BY THE
TIME WE FINALLY GET H5 WINDS OF 40 KTS OR GREATER IT WILL BE ON THE
BACK SIDE OF THE TROUGH WITH THE MOISTURE PUSHING EAST OF THE AREA.
WITH THAT THE AREA OF GREATEST CONCERN FROM A SVR STANDPOINT WILL BE
ACROSS THE NE...MAINLY ALONG AND NE OF A LINE FROM SLIDELL TO
MCCOMB.

ACTIVITY SHOULD QUICKLY PUSH OFF TO THE EAST LATE THIS AFTN/EARLY
THIS EVN AND BEFORE MIDNIGHT WE WILL BE BACK IN A MOSTLY DRY FCST.
WE WILL MOVE UNDER NW FLOW FOR A SHORT TIME TONIGHT AND EARLY FRI
BUT BY FRI NIGHT RIDGING WILL BUILD ACROSS THE WRN GULF AND TX. THE
FRONT WILL STALL OVER THE CWA TODAY/TONIGHT AND QUICKLY RETURN BACK
TO THE NORTH AS A WARM FRONT TOMORROW. BY SAT WE WILL BE BACK IN
DEEP SRLY FLOW AND BY SAT NIGHT THE MID LVL RIDGE WILL DOMINATE THE
REGION WITH THE RIDGE AXIS EXTENDING FROM THE TX COAST NE THROUGH
THE SRN APPALACHIANS. THIS IS GOING TO KEEP US UNDER DRY AND RATHER
WARM AND MUGGY CONDITIONS THROUGH THE WEEKEND AND INTO THE
FORESEEABLE FUTURE. TEMPS WILL BE ABV NORMAL...BOTH HIGHS AND
LOWS...WITH HIGHS THIS WEEKEND BACK IN THE LOWER 90S ACROSS MUCH OF
THE AREA.

.LONG TERM...THE MEDIUM RANGE MDLS START TO HAVE CONTINUITY ISSUES
BY LATE MON. THE ECMWF CONTINUES TO BUILD THE RIDGE AND PUSH IT
NORTH WITH AN UPPER LOW UNDERCUTTING IT AND RETROGRADING ACROSS THE
GULF. THE GFS ON THE OTHER HAND KEEPS THE RIDGE A LITTLE FURTHER
SOUTH WITH A WEAKER UPPER LOW RETROGRADING MUCH SLOWER ACROSS THE
BAHAMAS AND THEN OVER CUBA LATE IN THE WORK WEEK. ONE GOOD THING IS
THAT NO MATTER WHICH ONE WE GO WITH THE SENSIBLE WEATHER REALLY
DOESNT CHANGE MUCH BUT WITH THAT SAID IF THE ECMWF IS RIGHT THERE
WILL BE SLIGHTLY BETTER RAIN CHANCES NEXT WEEK. WILL STICK CLOSELY
TO THE PREVIOUS FCST UNTIL THE MDLS HAVE BETTER CONTINUITY AND
CONSISTENCY. SAFE TO SAY CONFIDENCE IS LOW IN THE EVOLUTION OF THE
UPPER PATTERN HOWEVER WE ARE LIKELY TO REMAIN MOSTLY DRY AND ONE THE
WARMER SIDE OF THINGS.

MON THROUGH WED...MID LVL RIDGE WILL CONTINUE TO BUILD ACROSS THE
SERN CONUS AND KEEP THE AREA DRY AND HOT. WE ARE MIXING ABV H925
WITH REGULARITY SO WE WILL LOOK MORE AT THE H85 TEMPS WHICH LOOK TO
BE AROUND 17-18C MUCH OF NEXT WEEK AND THIS SHOULD CONTINUE TO LEAD
TO HIGHS NEAR 90. AT THE SFC HIGH PRESSURE OVER THE ERN CONUS WILL
KEEP THE AREA IN WEAK TO MODERATE SRLY TO SERLY FLOW WHICH WILL IN
TURN KEEP THE LL MOISTURE UP LEADING TO MUGGY CONDITIONS WITH WARM
MORNING LOWS. /CAB/

&&

.AVIATION...
LOW CIGS WILL DEVELOP/PERSIST AT MOST TERMINALS THROUGH THE EARLY
MORNING HOURS ALONG WITH A FEW SH/TS. SITES TO THE EAST MAY SEE A
FEW TS TODAY AS A FRONT STALLS ALONG THE GULF COAST. SHOULD SEE
MOSTLY VFR CONDITIONS TODAY. CURRENT THINKING IS CEILINGS SHOULD
STAY AWAY TONIGHT SO WILL KEEP SCT050 IN FOR EACH SITE AND BRING
SOME TEMPO GROUPS FOR LOWER CEILINGS THAT SHOULD NOT BE
PREVAILING. /TE/

&&

.MARINE...
PERSISTENT SOUTH TO SOUTHEASTERLY WINDS IN THE 10 TO 15 KT RANGE ARE
EXPECTED OVER THE NEXT FEW DAYS. A FRONT WILL STALL ON LAND BEFORE
MOVING BACK TO THE NORTH FRIDAY KEEPING SOUTHERLY WINDS THROUGH NEXT
WEEK. SOME EASING OF WIND SPEEDS LOOKS TO OCCUR OVER THE WEEKEND. WE
SHOULD SEE A TRANSFER INTO A MORE EASTERLY REGIME NEXT WEEK. THIS
WILL HELP BRING DEEPER MOISTURE TO THE NORTHERN GULF BY THE END OF
THE WEEK AS AN EASTERLY WAVE MOVES THROUGH THE GULF. THIS MAY BE
ENOUGH TO ERODE THE PERSISTENT CAPPING WE HAVE HAD FOR SO LONG
GIVING RISE TO THE FIRST CROP OF NOCTURNAL MARINE TS CELLS. THE
CARIBBEAN MAY BE WATCHED BY LATE NEXT WEEK BUT THE GULF COAST WILL SEE AN
EXPANSIVE HIGH AMPLITUDE CONTINENTAL RIDGE MOVE INTO THE DEEP SOUTH
AND SET UP SHOP BY LATE NEXT WEEK. THIS WOULD NOT ALLOW ANY TROPICAL
TYPE SYSTEMS TO MOVE OUR WAY BUT EASTERLY WAVES WOULD STILL BE
CAPABLE OF SUBDUCTING THE SOUTHERN PERIPHERY. /TE/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  86  58  88  64 /  30  10   0   0
BTR  88  62  90  68 /  30  10   0   0
ASD  88  63  87  67 /  40  20   0   0
MSY  88  68  87  70 /  30  10   0   0
GPT  87  64  85  68 /  30  20   0   0
PQL  87  65  86  64 /  30  20   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

SHORT/LONG TERM: CAB
AVIATION/MARINE: TE
Hazardous weather outlook, May 26, 10:49 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1049 AM CDT THU MAY 26 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-271600-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1049 AM CDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY...MAINLY
ACROSS COASTAL MISSISSIPPI. AN ISOLATED SEVERE STORM OR TWO WILL
ALSO BE POSSIBLE ALONG AND NORTH OF A LINE FROM SLIDELL TO MCCOMB
THROUGH THIS AFTERNOON. ELSEWHERE...A FEW STRONG THUNDERSTORMS
WILL BE POSSIBLE...BUT SEVERE WEATHER IS NOT EXPECTED. THE MAIN
THREAT FROM ANY STRONG OR SEVERE THUNDERSTORMS WILL BE STRONG AND
DAMAGING STRAIGHT LINE WINDS. HOWEVER...LARGE HAIL OR AN
ISOLATED TORNADO CAN NOT BE RULED OUT.

FLOOD WARNINGS ARE IN EFFECT FOR THE MISSISSIPPI RIVER...AND FOR
SEVERAL POINTS ALONG THE ATCHAFALAYA RIVER. PLEASE REFER TO THE
LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
FLOOD WARNINGS WILL REMAIN IN EFFECT FOR THE MISSISSIPPI RIVER
AND FOR SEVERAL POINTS ALONG THE ATCHAFALAYA RIVER. PLEASE REFER
TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

95/DM

In the hours before

Local storm report, May 26, 12:02 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1202 PM CDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HAIL             POPLARVILLE             30.84N 89.53W
05/26/2011  M0.75 INCH       PEARL RIVER        MS   LAW ENFORCEMENT

            DIME SIZED HAIL WAS REPORTED BY SHERRIFS OFFICE.

&&

JS
Local storm report, May 26, 12:05 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1205 PM CDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HAIL             BILOXI                  30.42N 88.93W
05/26/2011  M0.75 INCH       HARRISON           MS   COUNTY OFFICIAL

            EMERGENCY MANAGER REPORTS PENNY SIZED HAIL...HARRISON
            COUNTY.

&&

JS
Local storm report, May 26, 1:11 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
111 PM CDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             2 N WADE                30.67N 88.57W
05/26/2011  E1.75 INCH       JACKSON            MS   TRAINED SPOTTER

            GOLF BALL SIZED HAIL REPORTED ON HIGHWAY 63...COVERED
            ROADWAY AND GRASS...HAIL FELL FROM GEORGE COUNTY LINE
            SOUTH TO THE TOWN OF WADE.

&&

JS
Special weather statement, May 26, 1:12 PM CDT, 30 minutes before
LAZ039-MSZ077-261915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
112 PM CDT THU MAY 26 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING PEARL
RIVER COUNTY...WASHINGTON PARISH...

AT 102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES SOUTHEAST OF FRANKLINTON...
MOVING NORTHEAST AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BOGALUSA...CROSSROADS...VARNADO...ANGIE AND POPLARVILLE

THE PRIMARY THREATS FROM THESE STORMS ARE PEA SIZE HAIL AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
Special weather statement, May 26, 1:28 PM CDT, 14 minutes before
MSZ082-261930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
128 PM CDT THU MAY 26 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING JACKSON
COUNTY...

AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR OCEAN SPRINGS...OR ABOUT 5 MILES
NORTHEAST OF OCEAN SPRINGS...MOVING EAST AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...VANCLEAVE...ESCATAWPA AND MOSS POINT

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 35 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, May 26, 1:37 PM CDT, 5 minutes before
LAZ039-MSZ077-261900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
137 PM CDT THU MAY 26 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING PEARL RIVER
COUNTY...WASHINGTON PARISH...

AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 12 MILES NORTH OF BOGALUSA...OR ABOUT
OVER ANGIE...MOVING EAST AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT ANGIE.

THE PRIMARY THREATS FROM THESE STORMS ARE SUB SEVERE HAIL UP TO
NICKEL SIZE AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE
LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 1:35 AM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson55 min
May 26, 10:22 AM CDTSevere Thunderstorm WarningLIXJackson23 min
May 26, 11:45 AM CDTSevere Thunderstorm WarningLIXPearl River49 min
May 26, 11:57 AM CDTSevere Thunderstorm WarningLIXHancock, Harrison33 min
May 26, 12:00 PM CDTSevere Thunderstorm WarningLIXHarrison, Jackson30 min
May 26, 12:10 PM CDTSevere Thunderstorm WarningLIXJackson56 min
May 26, 1:39 PM CDTSevere Thunderstorm WarningLIXPearl River25 min
May 26, 2:22 PM CDTTornado WarningLIXJackson23 min
May 26, 2:45 PM CDTTornado WarningLIXJackson30 min
May 26, 3:10 PM CDTTornado WarningLIXJackson34 min
May 26, 3:27 PM CDTAreal Flood AdvisoryLIXJackson108 min
May 26, 3:34 PM CDTAreal Flood AdvisoryLIXJackson116 min
May 26, 4:02 PM CDTSevere Thunderstorm WarningLIXPearl River58 min
May 26, 4:18 PM CDTSevere Thunderstorm WarningLIXPearl River57 min
May 26, 4:59 PM CDTTornado WarningLIXPearl River15 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.